MAUDE Adverse Event Report: ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Model Number ARTY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure the diagnosis and indication for the initial surgical procedure? other relevant patient history/concomitant medications.Any concurrent procedure/device implantation? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed, interrupted or continuous? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? product lot # of the suture.Describe any medical/surgical intervention for exposure including dates and surgical findings.What is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? event related to vicryl suture reported via mw # 2210968-2021-11136.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic apical colpopexy on (b)(6) 2020 and the mesh was implanted.It was reported that during surgery the doctor observed fibrosis around bladder transition toward vagina.It was reported that during tissue dissection, the doctor made a 2cm large hole in the vagina and used suture in two layers for closing the hole.It was also reported that the doctor could not loosen the bladder without a high risk of bladder lesion, but the operation was proceeded as uncomplicated.It was reported that the patient had a three-moth check up visit on an unknown date in (b)(6) 2021, and the patient still had prolapsed genes.It was reported that upon gynecological examination, the doctor saw a 5x5mm mesh erosion in the vaginal top/womb and cut and removed a few millimeters of mesh erosion.It was also reported that a transvaginal ultrasound scan found the mesh was smooth around the vagina tube.Additional information was requested.

Brand Name
ARTISYN Y-SHAPED MESH
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12781119
Report Number2210968-2021-11135
Device Sequence Number11689566
Product Code OTO
UDI-Device Identifier10705031218475
UDI-Public10705031218475
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K113205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberARTY
Device Catalogue NumberARTY
Device Lot NumberPLBCPXC0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale